Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 69, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 17, 2017, 4:27 AM CDT for Johnson County, Pope County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2017, 4:27 AM CDT (09:27 UTC)
- Expired
- Aug 17, 2017, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, AR, Pope County, AR
The radar
The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 11.6
The text
As transmitted.
157
WGUS54 KLZK 170927
FFWLZK
ARC071-115-171230-
/O.NEW.KLZK.FF.W.0069.170817T0927Z-170817T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
427 AM CDT THU AUG 17 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Johnson County in western Arkansas...
Northwestern Pope County in central Arkansas...
* Until 730 AM CDT
* At 426 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain have
fallen in areas that received heavy rain Tuesday night. With
another inch of rain possible, flash flooding is likely to occur.
* Some locations that will experience flooding include...
Clarksville... Lamar...
Hartman... Dillen...
Woodland... Hinkle...
Devils Knob... Hoyt...
Spadra... Bertha...
Holman... Rosetta...
Coal Hill... Oak Grove in Johnson County...
Catalpa... Fort Douglas...
Yale... Lutherville...
Long Pool Campground... Haw Creek Falls Campground...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3577 9369 3577 9353 3573 9352 3573 9298
3549 9298 3547 9334 3538 9363 3541 9367
3538 9368 3537 9371 3545 9371
$$
Brown1 follow-up statement
438
WGUS74 KLZK 171114
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
614 AM CDT THU AUG 17 2017
ARC071-115-171124-
/O.CAN.KLZK.FF.W.0069.000000T0000Z-170817T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson AR-Pope AR-
614 AM CDT THU AUG 17 2017
...THE FLASH FLOOD WARNING FOR JOHNSON AND NORTHWESTERN POPE COUNTIES
IS CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3577 9369 3577 9353 3573 9352 3573 9298
3549 9298 3547 9334 3538 9363 3541 9367
3538 9368 3537 9371 3545 9371
$$
BrownWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:32 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 17, 2:32 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 232 AM CDT Thu Aug 17 2017 .SHORT TERM...Today Through Friday Night A line of SHRA and some TSRA stretch from ERN OK into portions of WRN AR...then NE into north central and NERN AR this morning as new convection continues to develop along and just behind a SWD moving outflow boundary. Will continue to see convection persist and develop along/behind this outflow as it continues to drop south this morning. Best POPs will transition into central sections of the state by sunrise...then later in the morning further south. Coverage may decrease over time however. There may be a break in the convection late in the morning...with redevelopment possible this afternoon across SRN portions of the CWA...with maybe some isolated development a bit further north. NRN sections of the state should become dry by this afternoon as drier more stable air filters in from the north. The primary threats with this convection will be mainly some locally heavy rainfall...with the best potential for seeing the heaviest rainfall across WRN sections of the area through this morning. Otherwise...some gusty winds could also be seen. Overnight tonight...precip chances should be fairly low...with maybe some lingering SHRA/TSRA possible over the far south/SE. For Fri...a new upper level shortwave will drop SE towards WRN/NWRN AR...with some increase rain chances expected for the WRN and NWRN counties. Another wave of convection may also develop late in the short term period in this same region...with again best POPs expected across the WRN counties. May also see some potential for locally heavy rainfall in the WRN counties...especially by late in the short term period. However...given the overall QPF amounts generally less than 2 inches through 12Z Sat...a Flash Flood watch doesn't look warranted at this time. Even so...an isolated flash flood threat may exist. Heat index values will be highest across the central and SRN sections of the CWA both days...though will remain below 105 degrees. As a result...a heat adv will not be needed at this time. && .LONG TERM...Saturday Through Wednesday Ridging will be centered to the south or southwest during the long term periods. Surface frontal boundary will remain quasi- stationary or oscillate back and forth near the region, as upper flow will be quasi-zonal. Southerly winds will keep low level moisture fairly high, and disturbances moving through in the mean flow will interact with the high humidity and daytime heating and will allow for a continued, largely diurnally-driven chance of showers and thunderstorms. By mid-week, ridge will start to retrograde to the west, which will send a cold front into the state, increasing the chance of showers and thunderstorms. Temperatures will remain close to average. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 89 67 91 70 / 50 10 10 20 Camden AR 88 74 94 72 / 60 20 30 40 Harrison AR 87 64 88 68 / 30 10 30 30 Hot Springs AR 89 74 92 73 / 60 10 30 40 Little Rock AR 89 73 91 72 / 50 10 20 30 Monticello AR 90 75 92 75 / 40 20 20 20 Mount Ida AR 89 72 91 71 / 50 10 40 40 Mountain Home AR 89 64 90 68 / 40 10 20 20 Newport AR 88 67 88 70 / 50 10 10 20 Pine Bluff AR 88 74 91 73 / 40 20 20 30 Russellville AR 90 69 92 71 / 50 10 30 30 Searcy AR 89 69 90 70 / 50 10 20 30 Stuttgart AR 87 71 89 72 / 40 20 20 30 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...62 / Long Term...57
Hazardous weather outlook, Aug 17, 3:14 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 314 AM CDT Thu Aug 17 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 314 AM CDT Thu Aug 17 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some scattered showers and thunderstorms will continue this morning across portions of the northwest half of the state. The primary threats with this activity will be locally heavy rainfall...with an isolated flash flood threat possible. Some gusty winds may also be seen...but the overall threat for severe weather should remain low. Chances for thunderstorms will remain in the forecast through this afternoon...generally across central to southern sections of the state. While the threat for severe weather should remain low through tonight...some locally heavy rainfall may be seen. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Thunderstorms will again be possible Friday night into early Saturday. An isolated strong to severe storm may be seen...but the threat for organized severe weather looks to remain low. However...some locally heavy rainfall may be seen...with the heaviest rainfall possible over western and southwest sections of the state. As a result...an isolated flash flood threat will exist. This weekend into next week...scattered showers and thunderstorms will be possible through the period...mainly in the afternoon and early evening hours. At this time...the threat of severe thunderstorms is low. However...a few storms could become strong...and produce locally heavy rainfall and gusty winds of 40-50 MPH. Next week...humidity will increase...and as a result...afternoon heat index values will approach or exceed 100 degrees in central and southern Arkansas. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/57
In the hours before
Special weather statement, Aug 17, 12:20 AM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1220 AM CDT THU AUG 17 2017
ARZ003>006-012-013-015-170615-
Baxter AR-Marion AR-Searcy AR-Newton AR-Boone AR-Fulton AR-Izard AR-
1220 AM CDT THU AUG 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON...NORTHWESTERN
IZARD...NORTHERN SEARCY...MARION...SOUTHERN BOONE...BAXTER AND
WESTERN FULTON COUNTIES UNTIL 115 AM CDT...
At 1219 AM CDT, Doppler radar was tracking a line of heavy showers
extending from near Price Place to Marble. Movement was east at 45
mph.
Non-thunderstorm winds in excess of 40 mph will be possible in these
areas.
Locations impacted include...
Harrison... Mountain Home...
Bull Shoals... Yellville...
Jasper... Gassville...
Flippin... Lakeview in Baxter County...
Norfork... Salesville...
Bergman... Western Grove...
Viola... Briarcliff...
Pyatt... Valley Springs...
Arkawana... Dugger...
Olvey... Ott...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 9165 3605 9240 3589 9303 3601 9345
3608 9344 3608 9348 3612 9347 3612 9330
3625 9330 3650 9258
TIME...MOT...LOC 0519Z 286DEG 39KT 3648 9253 3611 9359
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:20 AM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion | 55 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.